Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

7 Bumps

32 weeks pregnant and addicted to hydrocodone.....I need more advice from moms who have been through my situation!!!

Ive asked this for advice on this topic from cafemoms before. Ive been addicted to hydrocodone for about 2 yrs now and have never been able to stop taking them, even when i found out i was pregnant. Ive tried but anyone who has ever taken hydrocodone before knows that it is almost impossible to stop, being pregnant hurts anyway and then you try to get off the pain meds....it sucks. I have reduced the amount i take. I know i definatly need to stop them completely. I have tried cold turkey, I start having severe contactions, with back cramps and abdominal cramping. I think its putting too much stress on my body and im scared that ill go into labor just from the contractions. My baby is healthy an even a little more heavier than he should be ( only by a lb.) I just need some advice on moms that have been in my situation, i mean actually have experienced what i am going through!!

Answer Question
 
jhenry456

Asked by jhenry456 at 8:36 PM on Jun. 17, 2011 in Pregnancy

Level 5 (82 Credits)
Answers (22)
  • You need to talk to your doc.
    Saya

    Answer by Saya at 8:40 PM on Jun. 17, 2011

  • yea i have and he doesnt think there is gonna be a problem because he thinks hydrocodone is safe during pregnancy as long as you dont take to much....thats why i want adive from an actual person who has gone through my situation and not someone who "has read" about it
    jhenry456

    Comment by jhenry456 (original poster) at 8:45 PM on Jun. 17, 2011

  • You can NOT stop taking hydrocodone cold turkey. You need MEDICAL and SUPERVISED withdrawal. The cramps and such are because your body is going through withdrawal and it can kill you. Talk to your doctor NOW!!!!!!
    tyfry7496

    Answer by tyfry7496 at 8:45 PM on Jun. 17, 2011

  • Oh honey . .. I know it is hard.

    You NEED to get your OB on board, both for your health and the health of your little guy. Your baby might have seizures at birth because of withdrawal, and you need to have help to safely decrease the addiction in both yourself AND your babe.

    If it doesn't come out now, it most certainly will when you give birth because your babe will be very sick, they will know, and CPS might have to get involved . . . so please get help from your doctor.

    Cold turkey is a very bad idea because it is actually very dangerous. You and/or the babe could die, so you need a medical decrease schedule.

    Some moms are on painkillers while pregnant. Prescribed, but you have to be carefully monitored.

    Please, drop every ounce of resitance and get into your OB on Monday for help. It is so, so, so, so soooooo important mama. They can help you.
    ImaginationMama

    Answer by ImaginationMama at 8:47 PM on Jun. 17, 2011

  • Okay. So you have talked toyour doc. Does he prescribe it?
    ImaginationMama

    Answer by ImaginationMama at 8:47 PM on Jun. 17, 2011

  • You need to talk to your doc! Your baby can (has probably already) become addicted to it as well, and when they do tests on the baby after its born, they can take the baby away from you. You MUST talk to your doc. Just because they can't tell of any problems now, there doesnt mean there hasn't been harm done. I understand quitting is hard. And pregnancy can be painful... but TONS of women do it. I am 36 weeks along now and dealing with it. It is better for your baby that you get some help, and your doc can help you with that. Good luck.
    Tarrar

    Answer by Tarrar at 8:48 PM on Jun. 17, 2011

  • How much are you taking? What strength? Who is prescribing?
    ImaginationMama

    Answer by ImaginationMama at 8:51 PM on Jun. 17, 2011

  • Who is prescribing this and for what condition?
    butterflyblue19

    Answer by butterflyblue19 at 8:51 PM on Jun. 17, 2011

  • yea he does, he doesnt really seem too worried about it. He says as long as you dont take to much the hydrocodone wont cross the placenta it will only make the baby sleepy.
    jhenry456

    Comment by jhenry456 (original poster) at 8:52 PM on Jun. 17, 2011

  • Obviously your doctor is no help at all. I would google it. You can quit cold turkey, you're not going to die even though it feels like it! But I wouldn't recomend it. I have been hooked on these things for four years. You just have to slowly taper down and then stop! Do it before your baby is born so the baby doens't have to go through the trama of coming out of you and going through the withdrawls. You know how hard that is and wouldn't want to put your baby through it!
    JackieGirl007

    Answer by JackieGirl007 at 8:52 PM on Jun. 17, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.